MAUDE Adverse Event Report: FEMCARE-NIKOMED LTD FILSHIE CLIP SYSTEM; DEVICE, OCCLUSION, TUBAL, CONTRACEPTIVE, LAPAROSCOPIC

FEMCARE-NIKOMED LTD FILSHIE CLIP SYSTEM; DEVICE, OCCLUSION, TUBAL, CONTRACEPTIVE, LAPAROSCOPIC
Model Number AVM-851
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Increased Sensitivity (2065); Discomfort (2330); Complaint, Ill-Defined (2331)
Date of Event 07/01/2014
Additional Manufacturer Narrative
Femcare is filing this report because surgical intervention to remove clips reportedly resolved serious allergy symptoms.No disability/permanent damage was reported.According to an independent medical expert practitioner, the reported pelvic congestion syndrome is not reasonably related to the use of filshie clips.Not returned to manufacturer.
 
Event or Problem Description
Femcare-nikomed received the following report from fda via a medwatch report submitted by a patient, reference mw5064826.The patient had a bilateral tubal ligation with filshie clips in 2014.Within 6 weeks of the tubal ligation procedure patient reported she began suffering from a number of symptoms including; joint pain, hair loss, breast pain, cystic acne, enlarged lymph nodes, nasal allergies, fatigue, short term memory issues, light headed/dizziness, shortness of breath, heavy menstrual cycles and bilateral pelvic pain/burning sensation.The patient stated that she has a nickel allergy.The patients' doctor agreed the clips needed to be removed.The patient had a laparoscopic bilateral salpingectomy with filshie removal in 2016.Enlarged veins were viewed on and around the patients' uterus reportedly signalling pelvic congestion.The patient believes the filshie clips played a role in the development of pelvic congestion and were the cause of the other symptoms reported.The patient reports that with the exception of hair loss, all symptoms have ceased.

Brand Name
FILSHIE CLIP SYSTEM
Common Device Name
DEVICE, OCCLUSION, TUBAL, CONTRACEPTIVE, LAPAROSCOPIC
Manufacturer (Section D)
FEMCARE-NIKOMED LTD
stuart court, spursholt place
salisbury road
romsey, hampshire SO51 6DJ
UK  SO51 6DJ
MDR Report Key6228146
Report Number8021955-2016-00003
Device Sequence Number19067147
Product Code KNH
UDI-Device Identifier05055515602121
UDI-Public05055515602121
Combination Product (Y/N)N
PMA/510(K) Number
P920046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAVM-851
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2016
Initial Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR